MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. EVOLUTION®MP TIB SCREWLESS BFSIZE 6+ LEFT; KNEE COMPONENT

MICROPORT ORTHOPEDICS INC. EVOLUTION®MP TIB SCREWLESS BFSIZE 6+ LEFT; KNEE COMPONENT
Model Number ETPLB6PL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, broken tibia component.
 
Additional Manufacturer Narrative
The alleged complaint is confirmed.Visual review of a provided image of the implant, etplb6pl lot 1890817, reveals that this implant has fractured in half.This implant was implanted for approximately 15 months in the 56 yo male patient.This implant was not returned for investigation; however, images of the failure were provided to assist with the investigation.This lot was manufactured in 2021.Review of the design history record (dhr) for the subject manufacturing lot indicates that this implant was manufactured to specification.There is no trend for this implant and failure, however, there is a total of eleven incidents involving the fracture of evolution®mp biofoam screwless tibia implants that have occurred since 2020.Past investigations found that this implant failure was due to user error or was traced to an adverse event related to the patient's condition.Regarding this complaint, it cannot be determined what may have led to the implant failure without additional information.The microport knee systems package insert (150806-4) lists "fracture by trauma or excessive loading, particularly in the presence of poor bone stock" as a possible adverse effect of total knee arthroplasty.This package insert also states, "correct selection of the prosthesis is important.The potential for success in knee joint replacement is increased by selection of the proper size, shape, and design of the prosthesis.Knee joint prostheses require careful seating and adequate bone support." mpo will continue to monitor this issue though complaint tracking.Methods: analysis of data provided by user/third party (4112).Analysis of production records (3331).Trend analysis (4110).Results: fracture problem (3252).Conclusions: device met specification.Device was used for treatment.Cause not established (4315).
 
Event or Problem Description
Allegedly, broken tibia component.

Brand Name
EVOLUTION®MP TIB SCREWLESS BFSIZE 6+ LEFT
Common Device Name
KNEE COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key20196546
Report Number3010536692-2024-00435
Device Sequence Number12673451
Product Code LZO
UDI-Device IdentifierM684ETPLB6PL1
UDI-PublicM684ETPLB6PL1
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberETPLB6PL
Device Catalogue NumberETPLB6PL
Device Lot Number1890817
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale